MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH
Catalog Number 1200015
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240); Obstruction/Occlusion (2422)
Date of Event 10/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, post implant of phasix st mesh the patient had recurrent obstructed hernia, severe adhesions thereby underwent revision surgery.Intraoperative photo provided finds adhesions, recurrence and likely noted that the mesh fibers have resorbed, and the cast of the mesh is maintained in the integrated tissue.Based on the information provided, no conclusions can be made as to the degree to which the device may have caused or contributed to the post implant complications.Review of manufacturing records was performed and found the device was manufactured to specification.To date, this is the only reported complaint for this lot of (b)(4) units.Hernia recurrence and adhesions are known inherent risks of the surgery/use of the device and are included as possible complications in the adverse reaction section of the instructions for use, supplied with the device.The ifu states, "significant degradation of the mesh fibers observed in preclinical studies within 12 to 18 months, indicate loss in mechanical integrity and strength of the mesh.While fiber segments were observed at 18 months, they continued to degrade." note, the date of event (15-oct-2024) considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during a ventral hernia repair with total laparoscopic hysterectomy (tlh), the patient was implanted with phasix st on (b)(6) 2021.It was reported that in (b)(6) 2024 the patient returned with recurrent obstructed hernia, severe adhesions and found that the mesh has not completely absorbed in 37 months.It was also reported that the patient underwent transversus abdominis release (tar) for recurrent obstructed hernia and patient is recovering.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key20744167
Report Number1213643-2024-00560
Device Sequence Number20927071
Product Code OWT
UDI-Device Identifier00801741095290
UDI-Public(01)00801741095290(17)221128(10)HUEX0664
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2022
Device Catalogue Number1200015
Device Lot NumberHUEX0664
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2024
Initial Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale